Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Hearing sounds in the ear. Advised for MRI CP angle. No dizziness or vertigo. What are the other reasons?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
i am Hearing some light sounds in my right ear especially when thereis no noise outside,MY DOCTOR ADVISED ME TO GO FOR mri cp angle ,further i amn't having any sign of dizziness or vertigo ,my age is 42 ,male .
Posted Sun, 10 Jun 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pavan Kumar Gupta 1 hour later

Hello and thanks for the query.
It seems that you are suffering from tinnitus.
Tinnitus is commonly defined as the subjective perception of sound by an individual, in the absence of external sounds. Tinnitus is not a disease in itself but a common symptom, and because it involves the perception of sound or sounds, it is commonly associated with the hearing system. In fact, various parts of the hearing system, including the inner ear, are often responsible for this symptom. At times, it is relatively easy to associate the symptom of tinnitus with specific problems affecting the hearing system; at other times, the connection is less clear.
Most of the time, the tinnitus is subjective—that is, the XXXXXXX sounds can be heard only by the individual. Tinnitus may be caused by different parts of the hearing system. At times, for instance, it may be caused by excessive ear wax Other times, loose hair from the ear canal may come in contact with the ear drum and cause tinnitus.
Middle ear problems can also cause tinnitus, such as a middle ear infection or the buildup of new bony tissue around one of the middle ear bones which stiffens the middle ear transmission system (otosclerosis). 
Most subjective tinnitus associated with the hearing system originates in the inner ear. 
One of the preventable causes of inner ear tinnitus is excessive noise exposure. In some instances of noise exposure, tinnitus is the first symptom before hearing loss develops, so it should be considered a warning sign and an indication of the need for hearing protection in noisy environments. Certain common medications can also damage inner ear hair cells and cause tinnitus. These include non-prescription medications such as aspirin.
As we age, the incidence of tinnitus increases. Hearing loss associated with aging (also known as presbycusis) typically involves loss of and damage to the hair cells.

Conditions that affect the hearing nerve can also cause tinnitus, the most common being benign tumors, typically originating from one of the balance nerves in close proximity to the hearing nerve. These are commonly referred to as acoustic neuroma or vestibular schwannoma. Tinnitus caused by an acoustic neuroma is usually unilateral and may or may not be accompanied initially by a hearing loss.
 Benign tumors known as meningiomas that originate from the tissue that protects the brain may also be a cause for tinnitus that originates from the brain.

  Although there is no specific medication for tinnitus, occasionally medications may be tried and some may help to reduce the noise however before prescribing medicines,there are extensive investigations like x-rays,audiological tests,CT scan and other laboratory works carried out to find the exact cause.
Your doctor is right in advising MRI and you must get it done.
I hope to have answered your query however you may revert to me for any further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor